MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 5.5 W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 5.5 W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202897
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified arthroscopy, the twinfix ultra ti anchor did not hold on to the bone and it came out of the cortex.The procedure was completed with a s+n back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWINFIX ULTRA TI 5.5 W/3 UB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18898040
Report Number1219602-2024-00486
Device Sequence Number12631785
Product Code MBI
UDI-Device Identifier03596010652317
UDI-Public03596010652317
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Catalogue Number72202897
Device Lot Number2058888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown